What now?

I was diagnosed with Neuro Behçets, treated for the symptoms with gabapentin, metho prednislone, immunosuppressants and Diamox

Been pretty much left to it by the hospital with no monitoring and as far as they know I am still on full strength meds I stopped the immunosuppressant after a series of illnesses, stopped all steroids and started to feel more like myself

But, I have now started to reduce my gabapentin intake from 3200 mg to 1600mg a day which has shown to not have impacted me as much as I thought I have reduced diamox in half from 1000mg to 500mg

I am nervous about reducing further but mainly due to withdrawals

I am now starting to wonder could all of the behcets etc have been caused by stress?

All thoughts and advice welcome

6 Replies

oldestnewest
  • Please don't stop your medication unless you have been told to do so. The immunosuppressants especially. I have just come out of a flare myself - sleepy achy headaches, feeling very down, but since I had eye involvement I have been on Azathioprine for 18 months. I felt the same at first - couple of months between appointments but that seems to be the norm. However if I have had any problems then I have been able to see someone immediately. I was also on steroids but have just been given the all clear to stop taking them. The side effects are crap so I do understand but they have to be taken until the other meds take effect. Hope this helps.

  • Thanks Sam. I have been off of the immunosuppressive drugs for about 6 months now and feel so much better. I would agree re the time between appointments but it's 9 months now since my last one. It's feels really good to take control of my body - listening to it and doing what fees right rather have jaut taking them without question. It's difficult but in my experience the doctors and hospital are really quite useless. Feel better soon Sam.

  • I understand completely. I have done exactly this in the past - before I had a behcets diagnosis. Only got it after I got a retinal vein occlusion in one eye. Lost useful sight in that and had inflammation in other, so I have no choice really. Sorry your hosp experience not been positive. I must admit if I am not completely satisfied I do pester. You don't say where you are but there are centres of excellence in Birmingham and Liverpool, but you will probably know already. Not much help if you miles away. My local is Derby and I cannot fault thank goodness. Trouble with behcets is not many have heard of it. I had a young doc at my local surgery the other day and he had never heard of behcets, It makes you feel very isolated. Keep posting and I hope things remain stable for you. Take care

  • My opinion, keep in mind I am not a medical doctor, I think stress is a HUGE HUGE component. I did about the same as you, just stopped my meds. Decided to come off blood thinners as well. A bit of a risky move but I am OK. Good luck..

  • I agree 100% - unfortunately had more than my fair share over the last five years and also my monthly cycle plays a huge part. I sincerely hope you keep well.

  • Hello, please look into all medical reports on the beneficial use of Alpha Lipoic Acid. I was also on gabapentin, which I found horrible, and after research, found this safe natural alternative which my Neuro Opthalmologist also recommended. you must wean yourself off the gabapentin with the advise of your doctor. It has worked wonders for me. Good luck!

You may also like...